Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 11, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 7, 2017, 7:05 AM MDT for 8 counties in New Mexico; El Paso County, Texas. It took effect at Apr 8, 2017, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 7:05 AM MDT (13:05 UTC)
- In effect from
- Apr 8, 2017, 1:00 PM MDT
- Expired
- Apr 8, 2017, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 104 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3781 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862 WWUS84 KEPZ 071305 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 705 AM MDT Fri Apr 7 2017 ...CRITICAL FIRE CONDITIONS RETURNING SATURDAY... .Southwest flow will start to increase across the region on Saturday ahead of an approaching trough. Winds will increase to 20 to 30 mph during the afternoon. These southwest winds will combine with very dry low level air to create critical fire weather conditions. NMZ110>113-TXZ055-072115- /O.UPG.KEPZ.FW.A.0010.170408T2000Z-170409T0200Z/ /O.NEW.KEPZ.FW.W.0011.170408T1900Z-170409T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY- 705 AM MDT Fri Apr 7 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... The National Weather Service in El Paso has issued a Red Flag Warning, which is in effect from 1 PM to 8 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 110. Fire weather zone 111. Fire weather zone 112. Fire weather zone 113. Fire weather zone 055. * WIND...Southwest winds 20 to 30 mph. * HUMIDITY...5 to 10 percent. * HIGHEST THREAT...is located west of the Rio Grande. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
3 follow-up statements
884 WWUS84 KEPZ 072001 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 201 PM MDT Fri Apr 7 2017 ...CRITICAL FIRE CONDITIONS RETURNING SATURDAY... .Southwest flow will start to increase across the region on Saturday ahead of an approaching trough. Winds will increase to 20 to 25 mph during the afternoon. These southwest winds will combine with very dry low level air to create critical fire weather conditions. NMZ110>113-TXZ055-081415- /O.CON.KEPZ.FW.W.0011.170408T1900Z-170409T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY- 201 PM MDT Fri Apr 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... * AFFECTED AREA...Fire weather zone 110. Fire weather zone 111. Fire weather zone 112. Fire weather zone 113. Fire weather zone 055. * WIND...Southwest winds 20 to 25 mph. * HUMIDITY...5 to 10 percent. * HIGHEST THREAT...is located west of the Rio Grande. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
495 WWUS84 KEPZ 081242 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 642 AM MDT Sat Apr 8 2017 ...CRITICAL FIRE CONDITIONS RETURN TODAY... .Upper level ridging will begin to break down and shift east as a trough of low pressure aloft moves into the Great Basin. West to Southwest winds will increase above 20 mph at the 20-foot level this afternoon over much of southern New Mexico and Far West Texas, while above normal temperatures and very dry conditions persist. With fire danger ratings ranging from Very High to Extreme, critical fire weather conditions will develop this afternoon. NMZ110>113-TXZ055-082045- /O.CON.KEPZ.FW.W.0011.170408T1900Z-170409T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY- 642 AM MDT Sat Apr 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA...All of southwest and south-central New Mexico including Fire Weather Zones 110, 111, 112, and 113. El Paso County in Far West Texas including Fire Weather Zone 055. * WIND...West-southwest winds 20 to 25 mph at the 20-foot level, with gusts 30 to 35 mph. * HUMIDITY...Afternoon minimum 6 to 9 percent in the lowlands, and 10 to 12 above 7500 feet. * HIGHEST THREAT...will be west of the Rio Grande where winds will be strongest. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 25-Hardiman
050 WWUS84 KEPZ 081825 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 1225 PM MDT Sat Apr 8 2017 ...CRITICAL FIRE CONDITIONS RETURN TODAY... .Upper level ridging will begin to break down and shift east as a trough of low pressure aloft moves into the Great Basin. West to Southwest winds will increase above 20 mph at the 20-foot level this afternoon over much of southern New Mexico and Far West Texas, while above normal temperatures and very dry conditions persist. With fire danger ratings ranging from Very High to Extreme, critical fire weather conditions will develop this afternoon. NMZ110>113-TXZ055-090200- /O.CON.KEPZ.FW.W.0011.170408T1900Z-170409T0200Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY- 1225 PM MDT Sat Apr 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * AFFECTED AREA...All of southwest and south-central New Mexico including Fire Weather Zones 110, 111, 112, and 113. El Paso County in Far West Texas including Fire Weather Zone 055. * WIND...West-southwest winds 20 to 25 mph at the 20-foot level, with gusts 30 to 35 mph. * HUMIDITY...Afternoon Minimum RH 6 to 9 percent in the lowlands, and 10 to 12 above 7500 feet. * HIGHEST THREAT...will be west of the Rio Grande where winds will be strongest. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hardiman
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:32 AM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 7, 3:32 AM MDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
332 AM MDT Fri Apr 7 2017
.SYNOPSIS...
Strong high pressure abounds across nearly all of the Western U.S.
and in particular over the Borderland. This means warmer and drier
with continued light to moderate winds for today. Temperatures
will rise to well above normal through Saturday. Slightly cooler
Sunday and Monday behind a weak cool front. The tranquil upper
ridge will flatten and move away as the next Pacific trough pushes
in from the west. This will bring the typical stronger spring
wind conditions for the weekend. To begin the next work week winds
slacken again as the region warms. Gulf moisture will be poised to
make it's first push into the region this year with slight chances
for showers and thunderstorms for areas east of the Rio Grande
valley from Tuesday through Thursday.
&&
.DISCUSSION...
For the short-term periods the current pattern holds no
significant weather for the forecast area as strong high pressure
dominates and controls our weather. This means above normal
temperatures, a very dry airmass with few clouds, and relatively
light to moderate winds across Southern New Mexico and Far West
Texas. Today and Saturday afternoon highs will jump to 8-12
degrees below normals, but likely fall short of daily records.
Some high clouds will pass, but plenty of sun and stars for the
Borderland skies. Winds will gust a bit in the afternoon, but
remain in the 5-15 mph range today.
Saturday the upper ridge begins to break down, flatten, and ease
off to the east in response to a Pacific trough advancing east off
the west coast. As it typical this time of year, it's track will
keep it generally to our north. This means we stay on the dry, and
windier southern side of the system. Thus we increase winds for
the weekend, with breezy to moderately windy conditions expected
both days. Wind speeds do appear to remain below criteria for
advisories, in the 20-30 mph range. This is due in large part to
the timing of the main trough passage being overnight. However
fire weather conditions will be elevated and possibly critical.
For Sunday we see the passage of a minor cool front. This will
trim temps back about 5-8 degrees for SUN and MON, but still keep
them above the normals.
Tuesday and beyond is intriguing as models have consistently been
showing the FIRST Gulf Moisture intrusion, from the east, of the
year. Surface high pressure slips south through the central U.S.
to the Gulf Coast and sets up a SE return flow across TX into our
area, with the aide of heat-induced troughing to our west. Aloft,
backing flow resulting in SW flow will minimize thorough scouring
of any moisture that does arrive. Models show a dry-line setup
that oscillates in and out of our eastern zones (Rio Grande Valley
and eastward) for the periods between Tuesday morning and
Thursday. There are only minor dynamics outside of surface
convergence, and daytime heating, but given the surface moisture
there is some instability with negative LIs and fair CAPE values
for afternoon/evening storm development. Thus the forecast
reflects dry west zones and POPs east zones with this scenario. It
is possible the moisture will hang up east and never impact our
area as it's prone to do early season...but we have the chance
noted in our forecast for now.
&&
.AVIATION...Valid 07/12Z-08/12Z...
P6SM FEW-SCT150-200 SCT-BKN250 through 06Z then clouds decreasing
and becoming SKC by 12Z. Light and variable AM winds. Becoming W
to SW and increase to 10-15G20KTS.
&&
.FIRE WEATHER...
Upper ridge moving over the region today and Friday with
temperatures warming back above normal for much of the forecast
period. Expect minimum relative humidities to continue to fall
into the 5 to 15 percent range through Monday with winds on the
increase, especially Saturday when 20 to 30 mph winds look likely.
Fire Weather Watch issued for all areas except Hudspeth County
for Saturday. Winds will be more marginal for critical conditions
Sunday. Moisture will try to push at least into eastern half of
area by Tuesday and bring a chance for showers and thunderstorms
and in turn, increased relative humidities.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 87 56 89 60 / 0 0 0 0
Sierra Blanca 86 56 89 57 / 0 0 0 0
Las Cruces 85 50 86 51 / 0 0 0 0
Alamogordo 86 53 87 55 / 0 0 0 0
Cloudcroft 65 35 66 37 / 0 0 0 0
Truth or Consequences 85 53 86 52 / 0 0 0 0
Silver City 79 46 80 44 / 0 0 0 0
Deming 87 48 87 48 / 0 0 0 0
Lordsburg 85 46 85 45 / 0 0 0 0
West El Paso Metro 87 56 88 59 / 0 0 0 0
Dell City 87 47 90 52 / 0 0 0 0
Fort Hancock 89 55 92 59 / 0 0 0 0
Loma Linda 85 54 86 56 / 0 0 0 0
Fabens 88 53 90 57 / 0 0 0 0
Santa Teresa 86 51 88 53 / 0 0 0 0
White Sands HQ 86 57 87 58 / 0 0 0 0
Jornada Range 86 41 86 47 / 0 0 0 0
Hatch 88 49 88 49 / 0 0 0 0
Columbus 89 51 89 53 / 0 0 0 0
Orogrande 87 54 88 56 / 0 0 0 0
Mayhill 78 42 79 45 / 0 0 0 0
Mescalero 76 40 77 42 / 0 0 0 0
Timberon 75 38 76 41 / 0 0 0 0
Winston 80 36 81 38 / 0 0 0 0
Hillsboro 84 46 85 46 / 0 0 0 0
Spaceport 85 43 85 48 / 0 0 0 0
Lake Roberts 80 31 80 33 / 0 0 0 0
Hurley 82 43 82 42 / 0 0 0 0
Cliff 82 31 84 40 / 0 0 0 0
Mule Creek 82 34 81 43 / 0 0 0 0
Faywood 83 48 83 47 / 0 0 0 0
Animas 88 47 87 47 / 0 0 0 0
Hachita 87 46 86 46 / 0 0 0 0
Antelope Wells 87 48 87 48 / 0 0 0 0
Cloverdale 84 48 85 48 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Saturday afternoon through Saturday
evening for NMZ110>113.
TX...Fire Weather Watch from Saturday afternoon through Saturday
evening for TXZ055.
&&
14-BirdHazardous weather outlook, Apr 7, 6:25 AM MDT, 40 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 625 AM MDT Fri Apr 7 2017 NMZ401>417-TXZ418>424-081230- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 625 AM MDT Fri Apr 7 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Breezy to windy conditions both afternoons with weekend with west to southwest winds in the 20 to 30 mph range with some higher gusts. Minor issues with travel safety due to buffeting winds. Patchy blowing dust could cause more significant hazards west of Deming. Potential for gulf moisture to move in from the east Tuesday with slight chances for thunderstorms, some possibly strong, over areas east of the Rio Grande Valley Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. bird
Nearby
Red Flag Warnings in New Mexico, 2017Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.